Hail, Real
- When
- July 10, 5:14 PM CST
- Where
- Real County, 12.8 mi NW of Prade Ranch
- Measured
- 0.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 30.020, -99.890
A thunderstorm produced penny size hail in northern Real County.
A weak upper level shortwave trough triggered isolated thunderstorms. One of these storms produced penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A weak upper level shortwave trough triggered isolated thunderstorms. One of these storms produced penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 10, 1:45 PM CST, 3 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 245 PM CDT Wed Jul 10 2019 .SHORT TERM (Tonight through Thursday Night)... Clear skies across the region with the subtropical ridge centered over New Mexico and Colorado. The region is still seeing synoptic scale influence from this ridge with subsidence occurring over most of the state. Shortwave trough that is progressing over the midwest is dragging a frontal boundary over the Texas Panhandle. While this front is not expected to make it this far south, residual midlevel moisture from convection over north TX should bring, at best, marginal instability towards the area. This has been picked up by a few of the convective allowing models. As a result, kept low POPs in for areas across the Rio Grande, southern Edwards Plateau, and the Hill Country for the overnight hours tonight in the event that any outflows developing ahead of this boundary make it this far south. On Thursday, the area will see an increase in precipitable water with the influx of Gulf moisture pooled over East TX. In conjunction with the increase of moisture, daytime heating will lead to a good chance for scattered showers and thunderstorms. This will act to keep temperatures down a few degrees depending on where convection develops. && .LONG TERM (Friday through Wednesday)... The end of the forecast period is highly dependent on the Potential Tropical Cyclone Two that is currently in the NE Gulf of Mexico. Most models favor a westward track toward the Louisiana/ eastern TX coastline, but there are a few outliers that bring the system a little farther west. If the latter were to take place, the region could expect much higher rain chances for the long term period, specifically Saturday and Sunday. Again, this scenario is an outlier and general model consensus keeps South Central TX on the far western side of the system where we expect little to no rain. After Thursday and Friday, rain chances fall off for the remainder of the forecast. By Sunday, the tropical system should be well to our northeast leaving the region in a pressure gradient between the closed off low to the NE and the suppressed subtropical ridge to the west. This leaves the region in NE flow throughout the vertical column which should keep temperatures from climbing too high and rain chances low. Forecasted high temperatures for Sunday and Monday are in the low to mid 90's and near 100 out west. Subtropical ridge builds back in for the end of the period with a dry and warming trend taking hold. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 95 77 95 76 / 30 50 10 20 - Austin Bergstrom Intl Airport 76 95 77 95 76 / 30 50 10 20 - New Braunfels Muni Airport 75 95 77 95 75 / 30 50 20 20 - Burnet Muni Airport 75 93 74 94 74 / 30 50 10 10 0 Del Rio Intl Airport 77 95 75 96 75 / 10 50 20 20 - Georgetown Muni Airport 76 93 76 94 75 / 30 50 10 10 0 Hondo Muni Airport 76 97 76 95 75 / 20 50 20 20 - San Marcos Muni Airport 75 94 77 95 75 / 30 50 20 20 - La Grange - Fayette Regional 77 95 78 96 77 / 20 40 20 30 10 San Antonio Intl Airport 77 96 77 96 77 / 20 50 20 20 - Stinson Muni Airport 77 96 77 96 77 / 20 50 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...YB Short-Term/Long-Term...EWilliams Public Service/Data Collection...33
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 304 AM CDT Wed Jul 10 2019 TXZ171>173-183>194-202>209-217>225-228-111200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 304 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Afternoon heat index values will be between 104 and 108 for locations outside the Hill Country. In addition, some evening storms will be possible and the strongest activity could produce gusty winds or small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement National Weather Service Austin/San Antonio TX 500 PM CDT Wed Jul 10 2019 TXZ184-102245- Edwards TX- 500 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 545 PM CDT... At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near Rocksprings, moving northwest at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rocksprings and Devil's Sinkhole State Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3004 9999 2988 10010 2996 10041 3025 10019 TIME...MOT...LOC 2200Z 130DEG 7KT 3002 10013 AAT
Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Wed Jul 10 2019
TXZ184-185-102315-
Edwards TX-Real TX-
536 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDWARDS AND REAL COUNTIES
UNTIL 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a isolated strong
thunderstorms 14 miles east of Rocksprings, moving east at 10 mph.
Other isolated storms were located to the north of Barksdale and
Camp Wood.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rocksprings, Leakey, Camp Wood, Barksdale, Tuff, Rio Frio, Vance,
Us-377 Near The Kimble-Edwards County Line, Prade Ranch and Devil's
Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3029 9976 3008 9976 3007 9972 2963 9967
2963 10025 3029 10024
TIME...MOT...LOC 2234Z 270DEG 7KT 3005 9998
AATThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
A thunderstorm produced penny size hail in northern Real County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845938.